Medical questions & health advice by board certified doctors
"What can I do for severe acne?"
I have had acne for many years now 2 years ago i took acutane for 4 months and the acne from my face went away. But, shortly after it came back and cam back on my head also. Than a year later I took acutane again and the acne went away. Shortly after the acne came back to my chest and face I dont wanna take acutane again and I know have acne on the top of my chest, on my hairline and on the one side of my face only and it always shows up on that side never on the other side. Also, the acne on my hairline shows up on the same side only as well. I am not sure what to do and why would the acne only show up on the one side of my face and hairline. Also, how can I get rid of the chest acne? Thanks
I am sorry to hear that you are still having such trouble with severe acne. I suggest that you go to see your primary care doctor or a dermatologist, as they will be able to help you develop a plan for bringing your acne under control. The key when trying to bring acne under control is consistency.
See a doctor who can help
Find a Dermatologists near you
As you have observed yourself, the acutane has worked well for you, but the symptoms of the acne have always come back when you stopped taking the acutane. This highlights that you are probably someone who needs to use a regularly, daily acne control regimen and continue it indefinitely, without stopping every few months. If you are not interested in going back on acutane, there are still many other medications that you could use effectively, including topical retinoid creams and topical antibiotic creams, as well as daily oral antibiotics. Talk to your primary care doctor or dermatologist about these options. They can review the benefits of each approach as well as the anticipated side effects, and together you can decide which approach you are going to take. Please set up a visit with your doctor at your earliest convenience, and I hope this problem is taken care of soon.
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.